Jump to content
CrazyBoards.org

Sudden Wellbutrin problem...


Recommended Posts

ok, so i have mdd and have been on wellbutrin for almost 6 weeks now.  in the last couple of weeks i've been having this weird rapid cycling thing where i'll be feeling great (or at least fine), and it's like flipping a switch and i'm in the abyss.  it happened really badly last night and i completely freaked out my husband by telling him that sometimes i think about taking all my pills.  i don't have a pdoc, just a gp, but i called this morning and left a voicemail wondering whether i need to be on something else.  i don't know, does this sound like bpII to anyone?  or does it just sound like i need a different med.  has anyone had this experience?

Link to comment
Share on other sites

YES. And I got off the WB right away.

I've always had a rapid-cycling sort of thing going on...but the WB made it 10 times worse.

It might be BP2 but it might also be med-induced. If you get off the WB and switch to something else and find you are still having that problem I would look into a bipolar diagnosis. --Although, I am 90% positive you can experience rapid cycling with a diagnosis of MDD (someone correct me if I am wrong)-- that is what I experience...and I know for a fact (I'm pretty sure, lol) that I am not bipolar (1 or 2.)

Link to comment
Share on other sites

I think what you describe could be one of the "soft signs" of bipolarity. This is a good site to learn more about it: Mood swings without "manic" episodes: Bipolar II -- more than plain depression, but never delusional or psychotic. In the list of "soft signs" of bipolarity #9 is: "The patient has had hypomania or mania while taking an antidepressant (remember, severe irritability, difficulty sleeping, and agitation may -- but do not always -- qualify for "hypomania")."

Link to comment
Share on other sites

Which formulation of wellbutrin is it?

If it's the short acting one, there can be peaks and vallies at first.

If it's several times a day, "ultridian cycling" is the term you're looking for.  "Rapid cycling refers to change every couple of weeks as opposed to the cycles that can last months or years.

Ask on the bp board. 

Nevermind, I'll move it there.

Link to comment
Share on other sites

ok, i guess this is here now.  i have an appointment with the sucky gp on tuesday, so hopefully i'll be able to be coherent enough to explain what's happening.  i read the bipolar page and the huge link, and it really does sound like bpII is a possibility.  i've never had a manic episode, though.  in fact, it's been pretty much exclusively depression for years.  the wellbutrin was great for the first month...i loved it, and i don't want to go off of it.  is there something that could be added to the WB?  i'd like to go in to my appointment on tuesday with some knowledge, since the gp doesn't seem to know a whole lot.  and for insurance reasons too long to go into here, i can't get a pdoc until early next year.

Link to comment
Share on other sites

altopower:

First off, in the interest of full disclosure, I should tell you that my answer may be highly influenced by my long, sordid history of treatment for MDD before finally getting a diagnosis of BPII. I believe this is the correct diagnosis, and I'm finally getting treatment that helps.

I don't have an answer to your Q "is there something that could be added to the WB?" Maybe someone else can help you with this -- I know there are many people here who use combos of ADs successfully. I'd tried many combinations of ADs, without any success.

Have a couple Qs for you: how long have you been dealing with major depression? (And GAD & SAD?) Have you tried any ADs besides wellbutrin? What happened?

You said: "i've never had a manic episode, though.

Link to comment
Share on other sites

Are you taking GENERIC wellbutrin or the brand kind?  Did you change from one to the other?  I was on Wellbutrin 300 XL, and changed to the generic SR, whcih SHOULD be the same thing. 

I am the QUEEN, the Mother, the Speaker of the House for Generics--but let me tell you, that generic WB FUCKED ME UP BIG TIME.  I had weird Side effects, cycled, etc.

And all due to the generics.

So--if thats the case for you--try going back on your original thing (generioc or Brand Name)

Just a thought=--only one I have tonite, very sad and homesick, very lonely,

just a sad, unhappy chinacat--

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...